MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 10X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 10X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231835
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) incomplete the exp date is currently unavailable.The complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure, it was observed that the customer's milagro interference screw, 10 x 23mm broke upon insertion.The sales rep reported that the surgeon was using too much force at the time.The surgeon completed the procedure with another like screw in the same bone hole with no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.A non-conformance search was performed for this part (231835), lot(3666333) combination and no non-conformances were identified.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The exp date is currently unavailable.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8245156
Report Number1221934-2018-51629
Device Sequence Number1947459
Product Code MAI
UDI-Device Identifier10886705010820
UDI-Public10886705010820
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231835
Device Lot Number3666333
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1